Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 157, NWS Mobile, AL

June 10, 1999Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 1999, 5:53 PM CDT for Escambia County, Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1999, 5:53 PM CDT (22:53 UTC)
Expired
Jun 10, 1999, 7:00 PM CDT
In force
67 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WUUS1 KMOB 102251 RRA
SVRMOB
ALC053-110000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
553 PM CDT THU JUN 10 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 700 PM CDT

* AT 553 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 11 MILES EAST OF BREWTON OR 1 MILE SOUTHEAST OF
  BOYKIN... MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  BOYKIN BY 600 PM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:17 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 10, 2:17 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT THU JUN 10 1999

LOOKS LIKE LITTLE CHANGE IN THE LOCAL PATTERN UNTIL WEEKEND AS AVN
CONTINUES ITS TREND OF A SENDING A SERIES OF WEAK UPPER DISTURBANCES
DRIFTING ACROSS AREA THROUGH FRIDAY NIGHT. THEN MOVES UPPER LOW OVER
MID-MISSISSIPPI VALLEY AS UPPER RIDGE BUILDS IN FOR WEEKEND. SHOWERS
AND THUNDERSTORMS WILL BE MORE NUMEROUS FROM LATE MORNING TO LATE
AFTERNOON WHEN SEA BREEZE IS MOST ACTIVE. 70 TO 80 PERCENT MEAN
RELATIVE HUMIDITY VALUES CONTINUE SO SHOULD BE NO TROUBLE IN FIRING
SHOWERS AND THUNDERSTORMS...WILL KEEP AT LEAST A SLIGHT CHANCE FOR
NIGHTTIME AND LIKELY OR GOOD CHANCE FOR AFTERNOONS. BETTER LIFT
APPEARS TO BE OVER NORTHERN COUNTIES ON FRIDAY. WITH UPPER SYSTEM
MOVING AWAY ON SATURDAY...SEA BREEZE SHOULD BE MAIN FACTOR IN
PRECIPITATION CHANCES ON SATURDAY.

OVER THE COASTAL WATERS..LITTLE CHANGE EXPECTED THROUGH FORECAST
PERIOD.

MOB 70/87/71/88 3635  PNS 71/87/72/87 2625
DTS 73/85/73/85 2424  GZH 67/87/68/86 3635 11

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:20 PM CDTSevere Thunderstorm WarningMOBBaldwin40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.